MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a za9003 intraocular lens (iol) was explanted as the patient could not tolerate the lens.The physician was targeting -1.00 with a 11.50 iol, however got +4.12.There was no incision enlargement or sutures required.There was no patient injury required.The lens was replaced with the same model lens with a different diopter size (19.5).
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 3/9/2017.Device returned to manufacturer ¿ yes.Device evaluation the device was returned to the manufacturer.Visual inspection at 10x microscope magnification was performed and lens was observed cut in two pieces.Fibers/particles were observed on the lens related to the handling the lens in a non-sterile environment.Residue of viscoelastic solution was observed on lens which indicated that the unit was handled and prepared for surgical use.The lens was also observed with white debris apparently from some material used during the surgery process.The complaint issue reported could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6370927
Report Number2648035-2017-00392
Device Sequence Number13645231
Product Code HQL
UDI-Device Identifier05050474528840
UDI-Public(01)05050474528840(17)171120
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/20/2017
Device Model NumberZA9003
Device Catalogue NumberZA90030115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/01/2017
Supplement Report FDA Received Date04/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR